IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

Social Insurance of Short Spell Sickness

  • Sjur Didrik Flåm

This paper looks at social insurance of short term absence from work. The chief concern is with efficiency properties of full coverage. That arrangement is reviewed and criticized here in light of received theory. A main point is that positive loading of the premium implies less than full coverage. Concerns with optimal risk sharing also pull in the same direction. Besides, full coverage creates problems with moral hazard. The possibilities to self-insure over time are emphasized.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://www.nopecjournal.org/NOPEC_2004_a07.pdf
Download Restriction: no

Article provided by Nordic Journal of Political Economy in its journal Nordic Journal of Political Economy.

Volume (Year): 30 (2004)
Issue (Month): ()
Pages: 79-90

as
in new window

Handle: RePEc:noj:journl:v:30:y:2004:p:79-90
Contact details of provider: Web page: http://www.nopecjournal.org

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Skinner, Jonathan, 1988. "Risky income, life cycle consumption, and precautionary savings," Journal of Monetary Economics, Elsevier, vol. 22(2), pages 237-255, September.
  2. Doherty, Neil A & Schlesinger, Harris, 1983. "Optimal Insurance in Incomplete Markets," Journal of Political Economy, University of Chicago Press, vol. 91(6), pages 1045-54, December.
  3. Lindbeck, Assar & Nyberg, Sten & Weibull, Jörgen W., 1997. "Social Norms and Economic Incentives in the Welfare State," Working Paper Series 476, Research Institute of Industrial Economics.
  4. Magill, Michael & Shafer, Wayne, 1991. "Incomplete markets," Handbook of Mathematical Economics, in: W. Hildenbrand & H. Sonnenschein (ed.), Handbook of Mathematical Economics, edition 1, volume 4, chapter 30, pages 1523-1614 Elsevier.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:noj:journl:v:30:y:2004:p:79-90. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Halvor Mehlum)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.